CSN Login
Members Online: 4

RE: Gemzar/Cistplatin

mdunnk
Posts: 13
Joined: Jul 2005

Anybody taking Gemzar/Cistplatin? I am currently taking this "devil's brew" and am having lots of side effects. Would love to hear from anyone taking this combination of chemodrugs.

paula57
Posts: 93
Joined: Jul 2005

My cousin has been on it. She only took 2 treatment of the cisplatin but has been on the Gemzar for over a year. She is doing great. This is her second recurrance and she refused to have any more surgery. I think that as long as her body tolerates the gemzar, she will be on it. It is keeping her cancer free and they know that it will come back without it. She is on gemzar 2 weeks and off one week. Everyone is different but the cisplatin made her sicker than the gemzar. It has brought her blood counts down so she is having to take shots to build it up. How long have you been on it? I hope that your body will adjust to it like my cousins. Good Luck! Paula

gdpawel's picture
gdpawel
Posts: 549
Joined: May 2001

Sometimes, with a Gemzar (gemcitabine) + Platinum regimen (either cisplatin, carboplatin or oxaliplatin), Amifostine may reduce toxicity. If Amifostine is administered, care must be taken regarding the timing of antiemetric premedication.

It is possible that some oncologists do not design their treatment schedule to take advantage of the gemcitabine + platinum synergy which exists when platinum is administered in the presence of gemcitabine. An example of a Belpomme, et al study: patients received a platin on Day 1 and gemcitabine on Days 1 (after a platin) and Day 8 (without the platin) of a 21 day treatment cycle. The results were about the same that would be expected with a single agent platinum alone. (Belpomme, et al. Gynecol. Oncol. 91:32-38, 2003)

Thus, you want to administer first gemcitabine. Then, you want to administer platinum shortly thereafter. In addition, you don't want to give either gemcitabine or platinum by itself on any days of the cycle; this doesn't take advantage of the synergy between the drugs and, in many cases, will just increase toxicity.

So it may have been more a problem with synergistic scheduling of the drugs rather than the drugs themselves.

noahsarc's picture
noahsarc
Posts: 1
Joined: Aug 2006

I took Cistplatin directly into my abdomen. I had Taxol-Carbo in my groshong. The Cistplatin made me very, very sick. The only meds that helped was EMEND. The side effects were worse than anything I could have ever imagined. All of my counts dropped from Red Blood Cells to Magnisium, Postasium, you name it. I had to take several meds to help offset the chemo. Hopefully it will work for you.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network